MAUDE Adverse Event Report: GYRUS ACMI, INC. 550 MICRON TFL SINGLE USE FIBER; SINGLE USE LASER FIBER

GYRUS ACMI, INC. 550 MICRON TFL SINGLE USE FIBER; SINGLE USE LASER FIBER
Model Number TFL-FBX550S
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the olympus single use laser fiber was used in conjunction with the olympus powered laser surgical instrument when the device would not turn on.The customer heard a pop and the device started smoking from the exhaust fan and would not turn on.The issue was found during preparation for use for an unknown procedure.There was no report of patient injury or medical intervention associated with this event.Related patient identifiers: (b)(6) (powered laser surgical instrument).
 
Additional Manufacturer Narrative
The device was not returned to olympus and it is unknown if it will be returned for the evaluation of the reported event.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a definitive root cause could not be determined.Based upon evaluation of the concomitant product (pulsed laser system), it was determined likely that the pulsed laser system caused the reported issue due to a shorted power supply.Refer to related report 3011050570-2024-00006.Olympus will continue to monitor field performance for this device.

Brand Name
550 MICRON TFL SINGLE USE FIBER
Common Device Name
SINGLE USE LASER FIBER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18436746
Report Number3003790304-2024-00002
Device Sequence Number12518508
Product Code GEX
UDI-Device Identifier00821925044043
UDI-Public00821925044043
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-FBX550S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOLTIVE PREMIUM SUPERPULSED LASER SYSTEM
Patient SexUnknown